Is your sleep disturbed during the spring & summer months, with no justifiable reason? Tossing and turning all night, restless, trying to get comfortable, eventually getting so annoyed that you have to get up?

This can be a sign of Histamine overload.  As the pollen count gets higher it is possible not to have any symptoms of hayfever during the day, but to have sleepless nights.  One symptom you will notice during the day is your irritable and much more reactive mood.  Some women are accused of being “hormonal” when in fact Histamine may well be the cause.

High pollen counts can elevate your histamine levels during Spring and Summer, even if you do not have the usual symptoms of hayfever.

  • irritability

  • hurried behavior

  • feeling stressed

  • overreacting to things, both physically and mentally

  • not being able to wind down to go to sleep, even though you are tired.

  • Racing thoughts at night time, with no anxiety or worry or normal stressors present

are some of the lesser known symptoms that can be caused by a high pollen count.

Anti-Histamine Long Term Use & Effects

Anti-histamines are used widely, like a sticking plaster which temporarily brings relief.  Some antihistamines contain Diphenhydramine Chloride.   Long term use of this substance has been shown to cause: 

  • drowsiness
  • fatigue
  • somnolence:  a great desire to sleep at abnormal times, due to a disordered circadian rhythm
  • cognitive decline: reduced ability to process thoughts, make decisions and problem solve
  • loss of co-ordination
  • and may contribute to increase infection in areas, like the sinus due to the deliberate drying up action on the mucous

 

Cetirizine is a substance found in other antihistamines.  It is an “anticholinergic”:  An Anticholinergic works by blocking the neurotransmittor Acetylcholine, in the brain and at the nerves.  Acetylcholine is involved in LEARNING and MEMORY.  Both critical functions for students sitting exams.  These substances are regularly given to students.  Just a little side note – anticholinergic drugs are often prescribed for overactive bladder.

Side effects of these Anticholinergic drugs include:

  • memory decline, confusion
  • Increased risk of Dementia
  • Impaired Speech
  • headaches
  • Sinusitis
  • allergic Rhinitis
  • Dizziness
  • Urinary Tract Infections
  • Yeast Infections
  • Constipation
  • Increased Heart Rate

To be honest, these are not symptoms I would want my exam sitting son or daughter to be experiencing.  Nor would I like to experience it myself.

Using more natural methods of Homeopathy and Nutrition together can
  • address and balance your immune system response

  • rebalance and lower your histamine response

  • lower your sensitivity to pollen or toxins which is causing the reaction

  • heal your digestive system

  • rebalance your gut flora

so that you can stop the reaction from happening before any symptoms begin, and benefit from long term healing.

The overall benefits of using a Homeopathic & Nutrition Approach to deal with Pollen Sensitivity are:
  • improved sleep

  • improved mood

  • no reliance on pollen counts and medications to get through the day

  • no drowsiness

  • benefit from long term healing so that in the coming years your reaction to pollen will be decreased or eliminated completely.

 

Hayfever or Something Else?

Here is Mary’s Story:

Two Years ago I was at a short course and met Mary, who told me how awful she felt because of hayfever.  She had been on the same antihistamines for 20 years and was feeling so groggy and tired that day felt like she could hardly keep her eyes open.

Mary phoned me for a quick consultation that afternoon.  After asking some questions Mary told me when her symptoms started:  when she immigrated to another country.  Before she immigrated she had said goodbye to friends, her old job, and had started to miss her old life.

When Mary told me her symptoms at the time I recognised them as : Grief.  They were the classic signs of a person who needed the remedy Nat Mur.  But Mary went to her local chemist and was give antihistamines, and had taken those every year since then.  But they had stopped working.

Some more information Mary gave me led me to believe her entire system was overloaded from toxic exposure, mainly due to the pills she was taking.

I gave Mary a small vial containing remedy Nux Vomica.  Mary picked the remedy up, took one pill when she went out the door, and told me her head cleared straight away.  She took her remedy for a few more days just to make sure her symptoms did not return.

I met Mary one year later and her symptoms of hayfever, tiredness or congestion have never returned.

In Mary’s case her symptoms originally came on because of an emotional experience, but her toxic exposure increased and was never allowed to clear.  By going back to the basics of dealing with her toxic exposure her hayfever symptoms never returned.

Overall in my clinic the results from changing diet and using Natural Homeopathic Remedies has resulted in far superior results with no side effects.

If you are interested in working with me contact me Here

Reference:

www.todaysgeriatricmedicine.com

PubMed: Cognitive and other adverse effects of diphenhydramine use in hospitalized older patients

Harvard Health Publishing:  Drugs to Avoid for the Sake of Your Brain

Resource Pharma:  Anticholinergic Drugs & Effects